Alert archive / Louisiana / Lake Wind Advisories in 2013
Lake Wind Advisory 21, NWS Shreveport, LA
NWS Shreveport, LA issued this lake wind advisory at Apr 19, 2013, 10:01 AM CDT for 17 parishes in Louisiana; 9 counties in Texas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2013, 10:01 AM CDT (15:01 UTC)
- Expired
- Apr 19, 2013, 2:58 PM CDT
- In force
- 5 hr
- Issued by
- NWS Shreveport, LA
All 26 counties
Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, Gregg County, TX, Harrison County, TX, Marion County, TX, Nacogdoches County, TX, Panola County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX
The radar
The Shreveport radar (KSHV), 50 km from the middle of the area, began a volume at 14:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 3.0 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1377 m above ground
- 0-6 km bulk shear
- 99 kt
- 0-1 km storm-relative helicity
- -464 m²/s²
- 0-3 km storm-relative helicity
- -446 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
543 WWUS74 KSHV 191501 NPWSHV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 1001 AM CDT FRI APR 19 2013 ...LAKE WIND ADVISORY IN EFFECT FOR PORTIONS OF EAST TEXAS AND NORTH LOUISIANA... LAZ001>006-010>014-017>022-TXZ126-137-138-150>153-166-167-192100- /O.NEW.KSHV.LW.Y.0021.130419T1501Z-130420T0000Z/ CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MARION-GREGG-HARRISON-RUSK-PANOLA- NACOGDOCHES-SHELBY-SAN AUGUSTINE-SABINE TX- INCLUDING THE CITIES OF...SHREVEPORT...BOSSIER CITY...MINDEN... HOMER...RUSTON...FARMERVILLE...MANSFIELD...COUSHATTA... BIENVILLE...JONESBORO...MONROE...MANY...NATCHITOCHES... WINNFIELD...COLFAX...COLUMBIA...JENA...JEFFERSON...LONGVIEW... MARSHALL...HENDERSON...CARTHAGE...NACOGDOCHES...CENTER... SAN AUGUSTINE...HEMPHILL 1001 AM CDT FRI APR 19 2013 ...LAKE WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * EVENT...NORTHWEST WINDS APPROACHING 20 MPH EXPECTED THROUGHOUT THE AFTERNOON AS HIGH PRESSURE CONTINUES TO BUILD ACROSS THE REGION. * TIMING...WINDS ARE CURRENTLY INCREASING TO LAKE WIND ADVISORY CRITERIA ACROSS SOME LOCATIONS ACROSS NORTH LOUISIANA AND EAST TEXAS. SUSTAINED WINDS AROUND 20 MPH TO BECOME MORE WIDESPREAD THROUGH THE AFTERNOON BEFORE DIMININISHING EARLY THIS EVENING. * IMPACT...WINDS WILL PRODUCE A ROUGH CHOP AND POTENTIALLY HAZARDOUS BOATING CONDITIONS ON ALL FOUR STATE AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ 05
1 follow-up statement
502 WWUS74 KSHV 191958 NPWSHV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 258 PM CDT FRI APR 19 2013 ...LAKE WIND ADVISORY HAS BEEN CANCELLED... LAZ001>006-010>014-017>022-TXZ126-137-138-150>153-166-167-192100- /O.CAN.KSHV.LW.Y.0021.000000T0000Z-130420T0000Z/ CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MARION-GREGG-HARRISON-RUSK-PANOLA- NACOGDOCHES-SHELBY-SAN AUGUSTINE-SABINE TX- INCLUDING THE CITIES OF...SHREVEPORT...BOSSIER CITY...MINDEN... HOMER...RUSTON...FARMERVILLE...MANSFIELD...COUSHATTA... BIENVILLE...JONESBORO...MONROE...MANY...NATCHITOCHES... WINNFIELD...COLFAX...COLUMBIA...JENA...JEFFERSON...LONGVIEW... MARSHALL...HENDERSON...CARTHAGE...NACOGDOCHES...CENTER... SAN AUGUSTINE...HEMPHILL 258 PM CDT FRI APR 19 2013 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS CANCELLED THE LAKE WIND ADVISORY. $$ 05
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this lake wind advisory went out at Apr 19, 4:56 AM CDT, 5 hours 5 minutes earlier.
Area forecast discussion, Apr 19, 4:56 AM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 456 AM CDT FRI APR 19 2013 .DISCUSSION... A 1024MB HIGH IS OVER FAR NORTH TEXAS WITH NORTHWEST WINDS ACROSS THE SOUTHERN PLAINS AND LOWER MISS VALLEY. WE HAVE LOADED IN THE NAM WINDS FOR TODAY AND MAY OCCASIONALLY BE CLOSE TO LAKE WIND CRITERIA...BUT THIS APPEARS TO BE FAIRLY LOCALIZED. THE COLD FRONT IS ALL BUT ACROSS LA WITH STATIONS FAR DOWN RIVER STILL SW. THE COLD FRONT EXTENDS ALONG THE GULF COAST AND TURNS UP TO NEAR MOBILE AND HAS YET TO CROSS MUCH OF EASTERN AL. AS FAR AS OUR AREA...LOTS OF CLOUDS AND A STUBBORN CAP KEPT THE SEVERE WEATHER IN CHECK. ONE LSR IN UNION CO AND RAINFALL TOTALS GENERALLY FROM A HALF INCH TO INCH AND SOME BETTER THAN AN INCH. OUR CURRENT TEMPERATURES ARE IN UPPER 30S NORTH OF I-30 AND AT LONGVIEW WITH LOTS OF LOWER 40S ELSEWHERE. THE WARMEST READINGS ARE IN MONROE AND LUFKIN WHICH WERE BOTH AT 45 LAST HOUR. WE WILL SOON BOTTOM OUT BETTER THAN 10 DEGREES BELOW AVERAGE AND AS THE HIGH PRESSURE SYSTEM MOVES IN TODAY...WITH LIGHT WINDS AND EVEN LOWER DEW POINTS...THIS TIME TOMORROW MAY BE CLOSE TO ANOTHER 10 DEGREES COLDER. EXPECT SOME LIGHT FROST (PROTECT TENDER VEGES) AND PERHAPS SOME PATCHY FOG WILL BE POSSIBLE AS A LIGHT SOUTHERLY WIND LIFTS IN BEHIND THE EXITING HIGH PRESSURE. A GOOD DAY OF DRYING SHOULD LIMIT DENSE FOG. DESPITE THE ABUNDANT SUNSHINE TODAY...HIGHS TODAY WILL BE CHILLY FOR MID APRIL WITH THE COLD AIR ADVECTION CONTINUING...BUT A SHIFT IN THE WINDS WILL REBOUND SATURDAY AFTERNOON/S READINGS BACK TO AROUND ROOM TEMPERATURE. SKIES ARE CLEARING WITH STILL SOME LOW CLOUDS STILL DRAPED OVER THE WARMER READINGS FROM LUFKIN TO MONROE. THE RETURN FLOW OFF THE GULF WILL FEED INTO OUR NEXT SYSTEM EARLY IN THE NEW WORK WEEK WITH SHOWERS AND THUNDERSTORMS BACK IN OVER THE AREA FOR TUESDAY THEN CLEARING OVERNIGHT FOR THE MOST PART. HIGH PRESSURE WILL AGAIN KEEP THE MERCURY BELOW AVERAGE THROUGH MID WEEK. MAV/MEX NUMBERS ARE REASONABLE ACROSS THE BOARD AND HAVE BEEN BLENDED INTO THE FORECAST. /24/ && .AVIATION... VFR FLIGHT CATEGORIES...WITH MOSTLY CLEAR SKIES OR HIGH THIN CIRRUS...WILL PREVAIL ACROSS THE FOUR STATE REGION THROUGH THE END OF THE TERMINAL FORECAST PERIOD ENDING AT 20/12 UTC. A TIGHT PRESSURE GRADIENT BETWEEN SURFACE HIGH PRESSURE OVER NORTH TEXAS AND SURFACE LOW PRESSURE OVER THE GREAT LAKES REGION...WILL RESULT IN NORTHWEST WINDS OF 10 TO 15 KNOTS WITH OCCASIONAL HIGHER GUSTS TO 20 TO 25 KNOTS FROM AROUND 19/14 UTC TO 19/23 UTC FOR SOME PARTS OF EAST AND NORTHEAST TEXAS INTO SOUTH ARKANSAS AND NORTH LOUISIANA. AS THE SURFACE HIGH SHIFTS EAST INTO EAST AND NORTHEAST TEXAS DURING THE LATE AFTERNOON...THE PRESSURE GRADIENT RELAXES AND WINDS BECOME LIGHT AND VARIABLE AFTER 20/00 UTC. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 61 38 72 45 73 / 0 0 0 0 10 MLU 61 36 69 44 73 / 0 0 0 0 10 DEQ 62 33 70 40 72 / 0 0 0 0 10 TXK 60 38 71 45 73 / 0 0 0 0 10 ELD 60 34 70 42 72 / 0 0 0 0 10 TYR 62 39 70 46 72 / 0 0 0 0 10 GGG 61 37 71 45 72 / 0 0 0 0 10 LFK 64 35 72 45 75 / 0 0 0 0 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 24/06
Hazardous weather outlook, Apr 19, 6:06 AM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 606 AM CDT FRI APR 19 2013 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-191730- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 606 AM CDT FRI APR 19 2013 THIS HAZARDOUS WEATHER OUTLOOK FOR SOUTHWEST AND SOUTH CENTRAL ARKANSAS...FOR NORTHWEST AND NORTH CENTRAL LOUISIANA...FOR DEEP EAST AND NORTHEAST TEXAS AND FOR SOUTHEAST OKLAHOMA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THUNDERSTORMS WILL RETURN TO THE REGION MONDAY LATE IN THE I-30 CORRIDOR. THIS ACTIVITY WILL SINK SOUTHWARD AND ARE EXPECTED AREA WIDE FOR TUESDAY AS A COLD FRONT MOVES INTO THE FOUR STATE AREA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. 24
Nearby
Lake Wind Advisories in Louisiana, 2013Lake Wind Advisories in Texas, 2013Every lake wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.